Jump to content

Menu

Welbutrin for moderate SADD?


Recommended Posts

Last year I was taking Wellbutrin for other reasons and noticed a big difference during the winter. I had previously used a lightbox, which helped a bit, but it was significantly better with Wellbutrin. I am continuing on it through this winter for SADD, even though I feel I could drop it otherwise.

  • Thanks 1
Link to post
Share on other sites

 

I started taking it in Jan or Feb during a really rough time. Since it was deep into winter I can attest that it gave me a good kick in the butt when I started taking it, at a time when I really needed it. I was concerned that it would increase my anxiety but it really just gave me a really strong sense of focus. Like I was cleaning my house one day (something I never want to do) and when I was cleaning I really had to get into the cracks and corners that I usually ignored. 

It definitely made my sleep quality poorer at first. I would have more trouble falling asleep or I would jolt awake. That got better as time went on. For me it was strange that even though my sleep wasn't great, I felt fine. Usually I get headaches and just feel crappy if I don't get enough sleep.

 

9 minutes ago, Carol in Cal. said:

Just...be careful.  It’s got a good and a bad side.  It helps a lot of people, but it can also cause strong suicidal ideation.

This was something that took me by surprise. Wellbutrin is not my first antidepressant so I was used to seeing the suicide warnings. The very night I started Wellbutrin, I could not stop crying. I felt hopeless. Not actively suicidal but also not afraid to die. By the next morning I felt better. I didn't associate these feelings with the medicine because like I said, I was going through a really hard time. I just thought I was having one of my bad nights again. But then I had the exact same feelings when my dose increased. That's when I finally made the association. Again, I was fine the next day. But both of those nights were pretty scary. I think it would have been better if I knew it was the drug first. 

 

22 minutes ago, TrixieB said:

For those of you using Wellbutrin seasonally - have you experienced significant discontinuation symptoms? 

I have taken it continuously for a couple of years, but I think I can help with this. I'm usually very careful to take my medicine every day, but one week I forgot Wellbutrin. By around the 5th day I was starting to feel off. By the 7th I was really anxious and depressed and irritated. That was when I decided to double check my daily pill dispenser and I saw that I'd forgotten to add Wellbutrin for the entire week. So I could definitely feel it when I went from 300 mg to nothing, but it took a pretty long time. For comparison, when I was on Paxil I could tell by the afternoon if I forgot to take it that morning. 

I am now in the process of getting off of it (I don't think I need it anymore and I feel like I have some side effects that are getting worse, and I am still on another antidepressant). I stepped down from 300 to 150 mg daily, and I have not experienced any issues. It's been a few weeks since I made that change. So I think if you follow the correct steps, discontinuation symptoms will not be a problem. 

 

 

 

 

  • Thanks 1
Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...